MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Catalog Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that after screwing the absolute g-w ntnl 1.1mm x 15 6pk according to the procedure and checking the broach,when removing the guide broach, the distal end was broken at the first mark.During the ampli control, viewing of the broach fragment in the external femoral condyle.Decision to remain it in place.Implantation of a new broach and a new screw without any problem.Additional information received from the affiliate reported the device was purchased by the hospital.It was also reported it was decided that the fragment broach remain retained on the external femoral condyle and implant a new broach, which allowed for successful completion of the procedure.A surgical delay of a few minutes was reported and ansm deceleration was not required.The affiliate reported that is unknown if a new surgery will be required to remove the broken broach and the lot numbers of the broach and screws are unknown.It was reported that the device will not be returning for evaluation and the patient was discharged from the hospital but will require a consultation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: investigation summary: the complaint device is not being returned.The broach fragment was implanted in the patient and the other part was not available to be returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.No nonconformances were identified for this part number, lot number combination.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9167347
Report Number1221934-2019-58843
Device Sequence Number11358748
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number254514
Device Lot Number4L35285
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/05/2019
Patient Sequence Number1